Alert archive / Iowa / Frost Advisories in 2011
Frost Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at Sep 30, 2011, 3:29 PM CDT for 34 counties in Iowa. It took effect at Oct 1, 2011, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 3:29 PM CDT (20:29 UTC)
- In effect from
- Oct 1, 2011, 1:00 AM CDT
- Expired
- Oct 1, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 34 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS73 KDMX 302029 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CDT FRI SEP 30 2011 ...FROST ADVISORY FROM LATE TONIGHT INTO SATURDAY MORNING... .CLEAR SKIES AND VERY LIGHT WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS THE AREA. ANY FREEZING TEMPERATURES SHOULD BE SPOTTY AND BRIEF...BUT AREAS OF FROST ARE EXPECTED TO DEVELOP WHICH COULD DAMAGE SENSITIVE OUTDOOR PLANTS. IAZ004>007-015>017-023>028-033>039-044>050-057-058-070-010430- /O.NEW.KDMX.FR.Y.0006.111001T0600Z-111001T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ATLANTIC 329 PM CDT FRI SEP 30 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TIMING...FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT AND PERSIST UNTIL A LITTLE AFTER SUNRISE ON SATURDAY. THE PEAK FROST TIME WILL BE FROM ABOUT 5 AM TO 7 AM. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES WILL BE IN THE LOW TO MID 30S ACROSS THE ADVISORY AREA. FREEZING TEMPERATURES WILL BE SPOTTY AND BRIEF...WITH MOST LOCATIONS RECORDING LOWS IN THE 33 TO 36 DEGREE RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LEE
3 follow-up statements
233 WWUS73 KDMX 010137 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 837 PM CDT FRI SEP 30 2011 ...FROST ADVISORY FROM LATE TONIGHT INTO SATURDAY MORNING... .CLEAR SKIES AND VERY LIGHT WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS THE AREA...WITH A FEW SPOTS REACHING 30. BUT AREAS OF FROST ARE EXPECTED TO DEVELOP WHICH COULD DAMAGE SENSITIVE OUTDOOR PLANTS. IAZ059-071-081-092-010945- /O.EXA.KDMX.FR.Y.0006.111001T0600Z-111001T1300Z/ DALLAS-ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ADEL...GREENFIELD...CORNING...BEDFORD 837 PM CDT FRI SEP 30 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TIMING...FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT AND PERSIST UNTIL A LITTLE AFTER SUNRISE ON SATURDAY. THE PEAK FROST TIME WILL BE FROM ABOUT 4 AM TO 7 AM. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES WILL BE IN THE LOW TO MID 30S ACROSS THE ADVISORY AREA. FREEZING TEMPERATURES WILL BE SPOTTY AND BRIEF...WITH MOST LOCATIONS RECORDING LOWS IN THE 33 TO 36 DEGREE RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ004>007-015>017-023>028-033>039-044>050-057-058-070-010945- /O.CON.KDMX.FR.Y.0006.111001T0600Z-111001T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ATLANTIC 837 PM CDT FRI SEP 30 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TIMING...FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT AND PERSIST UNTIL A LITTLE AFTER SUNRISE ON SATURDAY. THE PEAK FROST TIME IS FORECAST OCCUR BETWEEN 4 AM TO 7 AM. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S ACROSS MUCH OF THE ADVISORY AREA. HOWEVER...A FEW SPOTS WILL SEE FREEZING TEMPERATURES NORTH OF HIGHWAY 20 AND ALONG AND WEST OF U.S. HIGHWAY 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
227 WWUS73 KDMX 010827 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 327 AM CDT SAT OCT 1 2011 ...FROST ADVISORY THROUGH EARLY THIS SATURDAY MORNING... .CLEAR SKIES AND VERY LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS THE AREA EARLY THIS MORNING...WITH A FEW SPOTS REACHING TO NEAR 30. AREAS OF FROST ARE EXPECTED TO DEVELOP WHICH COULD DAMAGE SENSITIVE OUTDOOR PLANTS. IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081- 092-011300- /O.CON.KDMX.FR.Y.0006.000000T0000Z-111001T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 327 AM CDT SAT OCT 1 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...FROST WILL DEVELOP NEAR 4 AM AND PERSIST UNTIL A LITTLE AFTER SUNRISE THIS MORNING. THE PEAK FROST TIME IS FORECAST OCCUR BETWEEN 4 AM TO 7 AM. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S ACROSS MUCH OF THE ADVISORY AREA. HOWEVER...A FEW SPOTS WILL SEE FREEZING TEMPERATURES NORTH OF HIGHWAY 20 AND ALONG AND WEST OF U.S. HIGHWAY 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ REV
879 WWUS73 KDMX 011243 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 743 AM CDT SAT OCT 1 2011 ...FROST ADVISORY TO EXPIRE AT 8 AM CDT THIS MORNING... .AREAS OF FROST ARE STILL LIKELY EARLY THIS MORNING BUT AS THE TEMPERATURE RISES EARLY TODAY THE THREAT FOR FROST WILL END. IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081- 092-011345- /O.EXP.KDMX.FR.Y.0006.000000T0000Z-111001T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 743 AM CDT SAT OCT 1 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE THREAT FOR FROST WILL END AS SUNSHINE WARMS THE AREA EARLY THIS MORNING. SOME FROST MAY LINGER IN LOW LYING AREAS TO ABOUT 9 AM TODAY. $$ REV
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Sep 30, 2:59 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 30, 2:59 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 259 PM CDT FRI SEP 30 2011 .SHORT TERM /TONIGHT/... COOL AND QUIET WEATHER EXPECTED OVERNIGHT. ONLY REAL CONCERN IS MIN TEMPS AND FROST/FREEZE POTENTIAL. ONCE AGAIN AMPLE MIXING THIS AFTERNOON HAS BROUGHT DEWPOINTS DOWN INTO THE 30S ACROSS THE AREA...AND EXPECT LITTLE IF ANY REBOUND WHEN DECOUPLING COMMENCES LATER THIS EVENING AS A SURFACE RIDGE MOVES INTO THE AREA. HAVE MADE LITTLE CHANGE TO FORECAST LOWS FOR TONIGHT BUT DID DROP THEM JUST A BIT ALONG OUR WESTERN EDGE. GIVEN POTENTIAL FOR PERIODS OF CALM WINDS...COMBINED WITH LOW DEWPOINTS ALREADY THIS AFTERNOON...WILL HOIST A FROST ADVISORY IN AREAS WITH FORECAST LOWS OF 34 OR LOWER...ROUGHLY HIGHWAY 30 NORTH PLUS THE NISH VALLEY. .LONG TERM /SATURDAY THROUGH FRIDAY/... LITTLE CHANGE TO GOING FORECAST THROUGH MUCH OF THE EXTENDED. UPPER RIDGE WILL BUILD INTO THE REGION THROUGH EARLY NEXT WEEK AS A LONG WAVE TROUGH DIGS INTO THE WESTERN CONUS. PRIMARY FORECAST CHALLENGE FOR THE PERIOD REMAINS TIMING OF THE WESTERN TROUGH KICKING OUT AND SHIFTING TO THE EAST. IT WILL BE COOL ON SATURDAY. LOW LEVEL COLD ADVECTION BACKING IN FROM THE NORTHEAST WILL SPILL ACROSS THE STATE TONIGHT AND WILL HAVE AN IMPACT ON TEMPERATURES SATURDAY. SLIGHT WARM ADVECTION AT 850 MB AND COLD ADVECTION BELOW 900 MB WILL CREATE A STEEP INVERSION AND MORE LIMITED MIXING POTENTIAL SATURDAY AND COOLER READINGS THAT TODAY. HIGHS IN THE LOW TO MID 60S WILL BE COMMON. WARM ADVECTION COMMENCES SUNDAY AND INTO EARLY NEXT WEEK AS THE UPPER RIDGE MOVES INTO THE THE MIDWEST. UNSEASONABLY WARM CONDITIONS THEN WILL PERSIST MUCH OF NEXT WEEK AND VERY WELL COULD HAVE A FEW DAYS WITH HIGHS EXCEEDING 80. VERY LIMITED MOISTURE AVAILABLE WILL MOSTLY SUNNY SKIES MOST DAYS. A COUPLE SHORT WAVES SHOULD TOP THE RIDGE AND BE NEAR THE STATE. WITH LIMITED MOISTURE...MAIN IMPACT WILL BE A FEW PASSING MID LEVEL CLOUDS. STILL MUCH UNCERTAINTY OF TIMING OF THE WESTERN TROUGH. LARGE OMEGA BLOCK DEVELOPS AS THE SYSTEM THAT PASSED THROUGH IOWA ON THURSDAY CLOSES OFF AND STALLS OVER THE EAST COAST THROUGH MID NEXT. IT SHOULD BEGIN TO MOVE OUT BY THURSDAY AND WILL HELP ALLOW FOR MORE EASTWARD MOVEMENT OF THE WESTERN TROUGH. HAVE THUS INTRODUCED POPS INTO THE FORECAST FOR FRIDAY. && .AVIATION...30/18Z FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO- CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY- TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NO && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...LEE
Hazardous weather outlook, Sep 30, 4:50 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 450 AM CDT FRI SEP 30 2011 IAZ004>007-015>017-023>028-033>039-044>050-057-058-070-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-CASS- 450 AM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE LATE TONIGHT AND EARLY SATURDAY MORNING ALONG AND NORTH OF HIGHWAY 30...AND OTHER LOW LYING AREAS SUCH AS THE NISHNABOTNA RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FROST ARE POSSIBLE EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ059>062-071>075-081>086-092>097-011100- DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 450 AM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AWB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.